Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV misdiagnosis?
Dec 6, 2008

Hi, It is so hard to get an answer on this site. Can you please answer my question so I leave my worries behind once and for all! Thank you Dr. DeJesus.

Does drinking alot of hot fluids before an HIV test affect the HIV antibody levels in your blood? Or HIV antibody levels are always the same regardless of heavy fluid intake?

I am wainting for a reply, thank you Dr.

Response from Dr. DeJesus

Humans and mammals in general are homeothermic, meaning that we are able for the most part to maintain our core body temperature within a very narrow range, independently of our surroundings. Oral fluid ingestion usually does not result in significant changes in our core body temperature, thanks to our efficient body homeostasis that regulate our body temperature.

Extremely cases of body temperature elevations have been associated with reduction in some life viral particles, such as HIV and other virus. During febrile states for example, some degree of body protein denaturalization (destruction) may occur (including perhaps some antibodies), but these would never result in elimination of a specific antibody, or a significant change of an antibody test results (if that was the reason what you were inquiring about this).

But regardless, you cannot raise your core body temperature to such high levels, for any significant amount of time to allow any type of change in your body, by just ingesting hot fluids!

An HIV antibody level (or perhaps you meant to ask about viral load level), both levels are not going to be affected by a heavy fluid intake. On the other hand, depending on the type of fluid you may ingest, you may cause other "electrolytes" problems that can seriously compromise your health by an excessive fluid intake. Hope this help.



Previous
I switch med & I am worried
Next
Lexiva, Epzicom and Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement